A λ-lemma for Normally Hyperbolic Invariant Manifolds

Jacky Cresson, Stephen R Wiggins

Research output: Contribution to journalArticle (Academic Journal)peer-review

5 Citations (Scopus)
315 Downloads (Pure)


Let N be a smooth manifold and f: NN be a C , ⩾ 2 diffeomorphism. Let M be a normally hyperbolic invariant manifold, not necessarily compact. We prove an analogue of the λ-lemma in this case. Applications of this result are given in the context of normally hyperbolic invariant annuli or cylinders which are the basic pieces of all geometric mechanisms for diffusion in Hamiltonian systems. Moreover, we construct an explicit class of three-degree-of-freedom near-integrable Hamiltonian systems which satisfy our assumptions.
Original languageEnglish
Pages (from-to)94-108
Number of pages15
JournalRegular and Chaotic Dynamics
Issue number1
Publication statusPublished - Jan 2015


  • 37-XX
  • 37Dxx
  • 37Jxx
  • λ-lemma
  • Arnold diffusion
  • normally hyperbolic manifolds
  • Moeckel’s mechanism


Dive into the research topics of 'A λ-lemma for Normally Hyperbolic Invariant Manifolds'. Together they form a unique fingerprint.

Cite this